Alert archive / South Carolina / Small Craft Advisories in 2021
Small Craft Advisory 44, NWS Charleston, SC
NWS Charleston, SC issued this small craft advisory at Jun 1, 2021, 12:39 PM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2021, 12:39 PM EDT (16:39 UTC)
- Expired
- Jun 1, 2021, 8:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Charleston, SC
The text
As transmitted.
530 WHUS72 KCHS 011639 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 1239 PM EDT Tue Jun 1 2021 AMZ330-020000- /O.NEW.KCHS.SC.Y.0044.210601T1639Z-210602T0000Z/ Charleston Harbor- 1239 PM EDT Tue Jun 1 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...East winds 15 to 20 kt with gusts up to 25 kt and waves 1 to 2 feet. * WHERE...Charleston Harbor. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ350-020000- /O.NEW.KCHS.SC.Y.0044.210601T1639Z-210602T0000Z/ Waters from South Santee River to Edisto Beach SC out 20 NM- 1239 PM EDT Tue Jun 1 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Northeast to east winds 15 to 20 kt with gusts up to 25 kt. * WHERE...South Santee River to Edisto Beach out 20 NM. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
1 follow-up statement
149 WHUS72 KCHS 020009 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 809 PM EDT Tue Jun 1 2021 AMZ330-350-020115- /O.EXP.KCHS.SC.Y.0044.000000T0000Z-210602T0000Z/ Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- 809 PM EDT Tue Jun 1 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at Jun 1, 10:17 AM EDT, 2 hours 22 minutes earlier.
Area forecast discussion, Jun 1, 10:17 AM EDT, 2 hours 22 minutes before
Area Forecast Discussion National Weather Service Charleston SC 1017 AM EDT Tue Jun 1 2021 .SYNOPSIS... High pressure will give way to more unsettled weather by late week. A return to more typical early June weather is possible early next week. && .NEAR TERM /THROUGH TONIGHT/... Today: A well pronounced upper low/Tropical Upper Tropospheric Trough (TUTT) positioned between the northwest Bahamas and southeast Florida will meander in place through the day. A surface reflection of this feature is in the form of a weak coastal/inverted trough that extends offshore of the Southeast U.S. coast and is forecast to move slowly west, as a deep easterly flow strengthens over the southwest North Atlantic. There has been a considerable increase in cloud cover west of the surface trough that has spread across much of southern South Carolina, enhanced by isentropic ascent. Further offshore there has been a few showers between the Gulf Stream and the nearshore waters, but these have been struggling to move ashore as they run into a more stable environment. We'll keep a slight chance of showers over the coastal corridor that was already in the forecast just in case a few of these do survive, but not expecting anything further inland. Temperatures are certainly a struggle and will be dependent upon the amount of insolation that occurs. Since we did increase sky cover north of I-16 in Georgia to the Santee River, we did slow down the diurnal rise. But any breaks that occur will boost temperatures several degrees. For that reason we are hesitant to make any major changes to the previous max temperature forecast. Tonight: The coastal trough and an associated moisture surge will propagate steadily west overnight, reaching the coast around daybreak Wednesday. Although moisture levels will increase considerably overnight (PWATs rising to 1.50-1.75"), forcing looks quite weak overall with only subtle convergence noted near the inverted trough axis. Some weak isentropic lift is noted along the 300-305K surfaces, but winds running atop these surfaces do not really increase until after sunrise. Given these trends, pops overnight were lowered slightly with only 20-30% pops mainly confined to the lower South Carolina coastal counties. The boundary layer will likely decouple inland similar to the past few nights, but coastal winds will stay up a bit and gradually backing northeast with time as the coastal trough approaches. Lows will range from the lower 60s well inland to the lower 70s at the beaches and Downtown Charleston. && .SHORT TERM /WEDNESDAY THROUGH FRIDAY/... Forecast confidence: Moderate to high given decent agreement in the synoptic pattern, although low to moderate regarding mesoscale features which will impact rain chances/amounts/timing. Wednesday: The coastal trough should shift inland and with deeper moisture and higher instability we expect generally scattered showers along with some weak thunderstorms. The best rain chances should be in SC in the morning and then inland during the afternoon. Highs should be in the mid to upper 80s inland, possibly hitting 90 across inland GA. Some more showers and weak storms are expected Wednesday night, mainly in SC and near the GA coast. Lows will stay above normal, ranging from the mid to upper 60s inland to mid 70s near the coast. Thursday: High pressure aloft looks to hang on as the upper trough to the west lifts out to the northeast. Atlantic moisture will continue to pump into the area and this will allow for more scattered to numerous showers and thunderstorms, generally shifting inland during the day with the sea breeze. Still not expecting much risk for severe storms due to limited deep layer shear locally and likelihood of mainly pulse/short-lived storms. Highs once again should be in the mid to upper 80s for most areas away from the coast. Scattered to numerous showers and storms could linger Thursday night as a band of deeper moisture and some upper forcing shift over the area. Lows generally around 70 most locales, except mid 70s at the coast. Friday: Likely much of the same Friday with at least scattered to numerous showers and thunderstorms due to lingering deep moisture and upper forcing. Highs may be kept down a tad depending on rain coverage, more into the mid 80s most locales. Once again, the severe storm risk is low, although non-zero. && .LONG TERM /FRIDAY NIGHT THROUGH MONDAY/... Forecast confidence: Moderate, although low to moderate regarding rain chances/amounts/timing. High pressure will generally prevail to the east with troughing to the west into late week with abundant moisture likely leading to higher than normal rain chances through Saturday. By early next week more ridging could return locally and bring a return to more normal early June weather. Temperatures should mostly be near to above normal, generally mid/upper 80s for highs and near 70 for lows. && .AVIATION /14Z TUESDAY THROUGH SATURDAY/... VFR through 02/12z. Isolated showers could approach KCHS and KJZI by midday as a coastal trough lurks offshore, but impact probabilities are too low to justify a mention at this time. Extended Aviation Outlook: High confidence in periodic restrictions at KCHS/KSAV/KJZI due to low clouds, showers and storms, at least through Saturday. && .MARINE... Through Tonight: East to northeast winds will prevail as a coastal trough approaches from the east. Local sea breeze enhancements will bring wind gusts of 20 or 25 kt in Charleston Harbor and on the Charleston County Atlantic waters through the day. As a result we might be required to issue a Small Craft Advisory. Elsewhere, speeds will average 15 or 15-20 kt into tonight. Seas will average 2-4 ft. Wednesday through Sunday: Moderate to high confidence this period. High pressure centered to the northeast will prevail along with weak troughing at times locally. Although conditions off the southeast SC and northern GA coasts could near Small Craft Advisory (SCA) levels periodically, especially in the offshore waters and in Charleston Harbor, we suspect the chances we'll need any SCAs is very low. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && NEAR TERM... SHORT TERM... LONG TERM... AVIATION... MARINE...
Hazardous weather outlook, Jun 1, 3:19 AM EDT, 9 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 319 AM EDT Tue Jun 1 2021 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-020730- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 319 AM EDT Tue Jun 1 2021 This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Georgia and southeast South Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
In the hours before
Local storm report, Jun 1, 12:18 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1218 PM EDT TUE JUN 01 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM RIP CURRENTS FOLLY BEACH 32.66N 79.94W
06/01/2021 CHARLESTON SC LIFEGUARD
FOLLY BEACH COUNTY PARK REPORTED 4 MODERATE RIP
CURRENTS. ONE NEAR THE GROIN, ONE NEAR THE JETTY, AND
TWO WITHIN THE MAIN SWIM AREA. NO RESCUES.
&&
EVENT NUMBER CHS2100191
JRLNearby
Small Craft Advisories in South Carolina, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.